Alert archive / Florida / Beach Hazards Statements in 2015
Beach Hazards Statement 1, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this beach hazards statement at Mar 27, 2015, 5:14 AM EDT for 6 counties in Florida. It took effect at Mar 27, 2015, 12:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2015, 5:14 AM EDT (09:14 UTC)
- In effect from
- Mar 27, 2015, 12:00 PM EDT
- Expired
- Mar 27, 2015, 9:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Hillsborough County, FL, Lee County, FL, Manatee County, FL, Pinellas County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 44 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 831 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
628 WHUS42 KTBW 270914 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 514 AM EDT FRI MAR 27 2015 ...MODERATE RISK OF RIP CURRENTS TODAY... .AN APPROACHING COLD FRONT WILL SHIFT WINDS TO WEST WITH INCREASING SPEEDS THIS AFTERNOON...CREATING A MODERATE RISK OF RIP CURRENTS. FLZ050-151-155-160-162-165-280100- /O.NEW.KTBW.BH.S.0001.150327T1600Z-150328T0100Z/ PINELLAS-COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE- 514 AM EDT FRI MAR 27 2015 ...BEACH HAZARDS STATEMENT IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A BEACH HAZARDS STATEMENT FOR A MODERATE RISK OF RIP CURRENTS WHICH IS IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING. * HAZARDS...MODERATE RISK OF RIP CURRENTS. * TIMING...FROM NOON THROUGH THIS EVENING. * LOCATION...AREA BEACHES FROM PINELLAS TO LEE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A MODERATE RISK OF RIP CURRENTS MEANS WIND AND OR WAVE CONDITIONS SUPPORT STRONGER OR MORE FREQUENT RIP CURRENTS. ALWAYS HAVE A FLOTATION DEVICE WITH YOU IN THE WATER. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this beach hazards statement went out at Mar 27, 4:26 AM EDT, 48 minutes earlier.
Area forecast discussion, Mar 27, 4:26 AM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
426 AM EDT FRI MAR 27 2015
...STRONG STORMS TODAY AND A MODERATE RISK OF RIP CURRENTS...
.SYNOPSIS...
ALOFT- LONG WAVE TROUGH STRETCHED FROM EASTERN ONTARIO ACROSS THE
MID-MISSISSIPPI VALLEY TO THE TX COASTAL PLAINS. SURFACE - A COLD FRONT
REACHED FROM NEW ENGLAND COASTAL WATERS TO THE CENTRAL GULF COAST
AND CONTINUED TO THE SOUTHWEST GULF WATERS. HIGH PRESSURE WELL OFF-
SHORE THE MID-ATLANTIC COAST RIDGED ACROSS THE BAHAMAS AND CUBA TO
THE NORTHWESTERN CARIBBEAN SEA.
&&
.SHORT TERM (TODAY-SATURDAY)...
A PRE-FRONTAL LINE OF SHOWERS AND A FEW STORMS WILL MOVE THROUGH THE
AREA DURING REST OF TONIGHT. THESE WILL BE FOLLOWED BY MORE SHOWERS
AND STORMS AS THE UPPER TROUGH DEEPENS AND...ALONG WITH THE COLD
FRONT...MOVES EAST. THE CURRENT EXPECTED TIMING IS...THE NATURE
COAST AFTER SUNRISE THROUGH LATE MORNING...THE TAMPA BAY REGION
LATE MORNING TO EARLY AFTERNOON...AND SOUTHWEST FL IN THE
AFTERNOON. THE FRONT AND ASSOCIATED WEATHER WILL EXIT THE AREA BY
EVENING. AMPLE MOISTURE ALONG WITH INCREASING LIFT AND MID-LEVEL
FLOW AS THE TROUGH AND FRONT APPROACH WILL SUPPORT A MARGINAL
RISK OF SEVERE WEATHER...WITH THE GREATEST THREAT STRONG WINDS. IN
ADDITION INCREASING SURFACE WINDS WILL RESULT IN A MODERATE RISK
OF RIP CURRENT AT AREA BEACHES TODAY...WITH A BEACH HAZARD
STATEMENT IN EFFECT.
AS NOTED ABOVE THE FRONT EXITS BY EVENING...TAKING ANY SHOWERS AND STORMS
WITH IT. THE UPPER TOUGH AXIS SLIDES EAST ACROSS THE STATE TONIGHT AND SAT
WITH A DRY AND STABLE NORTHWEST FLOW ALOFT. HIGH PRESSURE BUILDS
INTO THE MISSISSIPPI VALLEY AND GULF TONIGHT THEN SHIFTS EAST SUN
WITH COOL NORTHWESTERLY WINDS.
.LONG TERM (SATURDAY NIGHT-FRIDAY)...
AN UPPER-LEVEL TROUGH OVER THE EASTERN PART OF THE COUNTRY WILL
AMPLIFY AS IT SHIFTS EASTWARD THROUGH SUNDAY...WITH SURFACE HIGH
PRESSURE SETTLING IN OVER THE REGION. THIS WILL LEAD TO ANOTHER COOL
AND DRY DAY TO END THE WEEKEND...WITH TEMPERATURES IN THE AFTERNOON
TOPPING OUT IN THE UPPER 60S TO MID 70S UNDER MOSTLY SUNNY SKIES.
THE HIGH REMAINS OVER THE AREA INTO MONDAY AND THEN BEGINS TO WEAKEN
AS A BACKDOOR-TYPE BOUNDARY APPROACHES FROM THE NORTH. THIS BOUNDARY
LOOKS TO BE RATHER WEAK AND DOES NOT REALLY MAKE IT SOUTH INTO OUR
AREA. SURFACE HIGH PRESSURE WILL BUILD BACK INTO THE AREA WEDNESDAY
AND THEN ANOTHER FRONTAL BOUNDARY APPROACHES FROM THE NORTH FOR THE
END OF THE WEEK. NOT MUCH IN THE WAY OF SIGNIFICANT RAIN CHANCES
THROUGH MOST OF THE LONG TERM PERIOD. TEMPERATURES REMAIN BELOW
NORMAL THROUGH MONDAY AND THEN WILL CONTINUE TO WARM THROUGH THE
REST OF THE WEEK.
&&
.AVIATION...
MVFR MAINLY CIGS ACROSS NORTHERN TERMINALS...WITH VCNTY SHRA/TSRA...WILL
SPREAD SOUTH DURING THE REST OF TONIGHT AND CONTINUE DURING THE REST OF
THE DAY. WIDESPREAD SHRA AND MORE TSRA WILL OCCUR FROM LATE MORNING
INTO THE AFTERNOON. WINDS SHIFT TO SOUTHWEST AND BECOME GUSTY. SHRA AND
TSRA EXIT BY SUNSET AND WINDS BECOME NORTHWEST.
&&
.MARINE...
INCREASING WINDS AHEAD OF AN APPROACHING COLD FRONT WILL SUPPORT
A SMALL CRAFT ADVISORY THIS AFTERNOON ON GULF WATERS. THESE WINDS
WILL CONTINUE INTO SAT MORNING BUT THEN DIMINISH AS HIGH PRESSURE
BUILDS INTO THE GULF FOR THE WEEKEND.
&&
.FIRE WEATHER...
SHOWERS AND STORMS MOVE THROUGH TODAY WITH GUSTY WINDS. THE RAIN
WILL KEEP RELATIVE HUMIDITY LEVELS ELEVATED AND ERC VALUES LOW FOR
THE NEXT DAY OR SO. HOWEVER DRIER AIR BEGINS TO WORK IN SAT AND
INCREASE SUN...BUT THE ERC VALUES ARE EXPECTED TO CONTINUE LOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 77 56 67 51 / 80 0 0 0
FMY 82 61 74 51 / 80 20 0 0
GIF 79 53 70 48 / 80 10 0 0
SRQ 77 61 69 51 / 90 10 0 0
BKV 77 50 67 41 / 80 0 0 0
SPG 77 61 68 56 / 80 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...BEACH HAZARDS STATEMENT FROM NOON EDT TODAY THROUGH THIS
EVENING FOR COASTAL CHARLOTTE-COASTAL HILLSBOROUGH-
COASTAL LEE-COASTAL MANATEE-COASTAL SARASOTA-PINELLAS.
GULF WATERS...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 10 AM EDT
SATURDAY FOR COASTAL WATERS FROM BONITA BEACH TO
ENGLEWOOD FL OUT 20 NM-COASTAL WATERS FROM ENGLEWOOD
TO TARPON SPRINGS FL OUT 20 NM-COASTAL WATERS FROM
TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-WATERS
FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO
60 NM-WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL
OUT 20 TO 60 NM.
&&
SYNOPSIS/SHORT TERM/AVIATION/MARINE/FIRE WEATHER...09/RUDE
LONG TERM/DECISION SUPPORT SERVICES...05/CARLISLEHazardous weather outlook, Mar 26, 4:49 PM EDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 449 PM EDT THU MAR 26 2015 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-271200- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 449 PM EDT THU MAR 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TONIGHT. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED ESPECIALLY FROM THE TAMPA BAY AREA NORTHWARD ALONG THE NATURE COAST THIS EVENING AND OVERNIGHT AS STORMS MOVE INTO THE AREA OFF THE GULF OF MEXICO. STRONG THUNDERSTORMS PRODUCING HEAVY DOWNPOURS...DANGEROUS LIGHTNING STRIKES...SMALL HAIL AND GUSTY WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS ACTIVITY. IN ADDITION...THERE IS A LOW PROBABILITY OF SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS AND HAIL UP TO ONE INCH DIAMETER BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...THUNDERSTORM IMPACT... THUNDERSTORMS WILL SHIFT SOUTH EARLY FRIDAY WITH AREAS FROM TAMPA BAY AREA SOUTHWARD IMPACTED MAINLY FRIDAY MORNING INTO EARLY AFTERNOON. STRONG THUNDERSTORMS PRODUCING HEAVY DOWNPOURS... DANGEROUS LIGHTNING STRIKES...SMALL HAIL AND GUSTY WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS ACTIVITY. IN ADDITION...THERE IS A LOW PROBABILITY OF SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS AND HAIL UP TO ONE INCH DIAMETER BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. GITTINGER
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 5:02 AM EDT | Small Craft Advisory | TBW | 35 hr | |
| Mar 27, 7:47 AM EDT | Special Weather Statement | TBW | Lee | 28 min |
| Mar 27, 7:50 AM EDT | Special Marine Warning | TBW | 25 min | |
| Mar 27, 2:23 PM EDT | Special Marine Warning | TBW | 37 min | |
| Mar 27, 2:32 PM EDT | Special Weather Statement | TBW | Pasco | 28 min |
| Mar 27, 2:45 PM EDT | Special Weather Statement | TBW | Osceola | 30 min |
| Mar 27, 3:24 PM EDT | Special Weather Statement | TBW | Lee | 51 min |
| Mar 27, 3:42 PM EDT | Areal Flood Advisory | TBW | Lee | 2 hr |
Nearby
Beach Hazards Statements in Florida, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.